What causes nausea and loss of appetite after antibiotic ingestion?

default
Posted on Mon, 8 Jun 2015 in Ear, Nose and Throat Problems
Question: I have been on antibiotics for 8 days for strep throat.(no throat culture was taken to determine if it was strep throat). The antibiotics have has made me extremely nauseous & unable to eat. I vomit everything I eat. I have had shingles before & I am wondering if have a viral infection. I read that taking antibiotics for a viral infection can make a person ill with a number of side effects.
doctor
Answered by Dr. Hariom Sharma 2 hours later
Brief Answer:
Better to stop oral antibitics

Detailed Answer:
Hi Mam,
I have gone through your query and medical history; it suggest that you may be suffering from gastritis due to antibiotic ingestion.

Better to stop oral antibiotics and go for injectable antibiotics after throat swab culture and antibiotics sensitivity if necessary.

It's necessary to you to take antacid medicine as well as bland diet ( avoid spicy food) to overcome the side effect of antibiotics.

Avoid smoking, alcohol drinking and tea/ coffee drinking if you have.

I personally advised to you to consult ENT specialist for better diagnosis and management.

Thanks

Wish you good health
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Hariom Sharma

ENT Specialist

Practicing since :2006

Answered : 1113 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Lab Tests

Recent questions on  Oral antibiotics

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

Hi Doctor I have attached the pic of my daughter. Just below the nose there is some phoray (phinsi). She is playful but it pains when touched....

doctor1 MD

I have fluid draining from my ear. It turns rust color when it dries. I have all the other symptoms of an ordinary cold .

doctor1 MD

MY BABY IS 6 MONTHS OLD,, A WEEK AFTER HE WAS BORN HIS URINALYSIS RESULT WAS POSITIVE FOR UTI. HE WAS TREATED BY INJECTED ANTIBIOTIC. WHEN HE WAS 4...

doctor1 MD

Recently developed tiny, red itchy spots on my bottom. When scratched they bled . They have now appeared across my shoulders. I am an active 63...

doctor1 MD

i have a swelling under my lower lip with a vile taste coming from inside my bottom lip it all started after having a crown fitted on my right...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2